Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Child has ADHD, medication caused tics, neck pain, taking Motrin. What can I do?

My daughter is 11 yrs and has adhd since she was 4. She has been on several meds for years, but for a while know the mediactions cause her to have tics. She cracks her neck , twist her neck and cracks her fingers all day. So we tried medication with no stimulate in it and the tics stoped, but the pain in her neck and the urge to pop her neck is extreme. She is in pain all the time from her neck, more so in the late day and at night. She gets up every night complaing with her neck and it hurts so bad she cant sleep. I have been giving her motrin and rubbing muscle creams on it. but its only helps for a short while. Her adhd is out of controll and everytime her doctor puts her on a new medication for adhd the tics come back, so I feel bad and stop the medication. The doctor dosent believe that the medication is causing her this pain. But I do. What can I do .No child at this age should be in this much pain. Thank you
Asked On : Sat, 18 Aug 2012
Answers:  1 Views:  114
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thank you for your query. I am sorry for the delay in responding to your query.

Tic is a habit and no medicine is known to cause it.

If your daughter is not comfortable with the mediciations then it is advisable to get her re-examined by the doctor and even a child psychologist who will be in a better position to assess her and guide her. Re-examination may find a cause for the pain in the neck and your daughter managed appropriately.

I hope I have answered your query to your satisfaction.

Wishing your daughter all the best.


Answered: Sat, 2 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor